Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 222, NWS St. Louis, MO

June 14, 2000Washington County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 14, 2000, 1:08 PM CDT for Washington County, Illinois. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 14, 2000, 1:08 PM CDT (18:08 UTC)
Expired
Jun 14, 2000, 2:00 PM CDT
In force
52 min
Issued by
NWS St. Louis, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Washington County, IL

The radar

The St Louis radar (KLSX), 124 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2000-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2000-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1239 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 141809
SVRSTL
ILC189-141900-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
108 PM CDT WED JUN 14 2000

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS

* UNTIL 200 PM CDT

* AT 108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF NASHVILLE...MOVING
  NORTHEAST AT 50 MPH.

* LOCATIONS IN THE PATH...
  IRVINGTON
  NASHVILLE
  RICHVIEW  
  HOYLETON
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF 
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT 
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3847 8944 3822 8943 3822 8916 3848 8915
          3850 8916

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:50 AM CDT, 9 hours 18 minutes earlier.

Area forecast discussion, Jun 14, 3:50 AM CDT, 9 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
350 AM CDT WED JUN 14 2000

MODELS IN GENERAL AGREEMENT SHOWING GOOD CHANCE OF TSRA TODAY WITH
ETA/AVN LI OF -4 TO -6 BY MIDDAY UNDER RIGHT REAR OF 80-100KT 300MB
JET ON EAST SIDE OF SHARP TROF.  BOTH HAVE BEST UPPER DIVERGENCE
OVER NRN AND WRN ZONES AT 18Z.  THIS SHOULD INITIALLY SEEM TO MOVE
EAST WITH JET AXIS...BUT ETA AND AVN LAYER CONV-Q FIELDS APPEAR TO
SUGGEST A DIFFERENT REGION OF BEST DYNAMIC SUPPORT.  LAYER CONV-Q
FIELDS FROM BOTH MODELS POINT TOWARD A SPLIT IN THE MAX PRECIP AREA
TODAY...WITH SHOWERS FOCUSED NORTHEAST INTO IL/WI AND TSRA ACTIVITY
STAYING MOSTLY OVER SW MO INTO NRN TX.  SFC WIND AND MSLP PROGS ALSO
SEEM TO SUPPORT THIS SCENARIO AS THE SFC TROF IS NEVER VERY WELL
DEFINED OVER MO AND SW IL TODAY.  EVEN THOUGH FOCUS OF MAX PRECIP
TOTALS MAY BE ELSEWHERE...WIDESPREAD SHOWER ACTIVITY IS EXPECTED
OVER MOST OF CWFA SO WL STAY WITH LIKELY POPS.

PRECIP SHOULD QUICKLY COME TO AN END BY EVENING LEAVING COOLER TEMPS
AND SOMEWHAT DRIER AIR WHICH SHOULD ALSO HANG AROUND FOR A DAY OR SO
UNTIL RETURN TO SLY FLOW HELPS DEWPOINTS PUSH BACK INTO THE 60S ON
FRIDAY.  POPS ALSO INCREASE ON FRI/SAT AS THE NEXT FRONT/UPPER TROF
MOVES THROUGH THE AREA.  WOULD LIKE TO PULL POPS FROM SUNDAY SINCE
MRF/UKMET/ECMWF ALL PLACE A BUBBLE OF HIGH PRESSURE OVER THE
MIDWEST.  WILL AVOID DAY 5 CHANGES FOR NOW HOWEVER.

.STL...NONE.

LENNING

In the hours before

Special weather statement, Jun 14, 7:45 AM CDT, 5 hours 23 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-034>036
-041-042-047>052-059>065-072>075-084-085-099-141530-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
745 AM CDT WED JUN 14 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS SECTIONS
OF CENTRAL AND EASTERN MISSOURI...AND WEST CENTRAL ILLINOIS.  THE
PRIMARY AREA OF CONCERN IS GENERALLY ALONG AND SOUTHEAST OF A LINE
RUNNING FROM BOONE COUNTY IN MISSOURI TO ADAMS COUNTY IN ILLINOIS.

EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD STAY INFORMED OF
WEATHER DEVELOPMENTS THROUGHOUT THE DAY.  IT IS POSSIBLE THAT
SKYWARN ACTIVATION MAY BE NECESSARY.

THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER
SERVICE OFFICE IN ST LOUIS.  AREAS INCLUDED ARE PORTIONS OF EASTERN
AND CENTRAL MISSOURI AND SOUTHWEST ILLINOIS.

LENNING
Special weather statement, Jun 14, 11:30 AM CDT, 1 hour 38 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-034>036
-041-042-047>052-059>065-072>075-084-085-099-151200-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1130 AM CDT WED JUN 14 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS SOUTHEASTERN AND A SMALL PART OF EAST CENTRAL
MISSOURI...AND SOUTHWESTERN ILLINOIS.  THE THREAT OF SEVERE
THUNDERSTORMS IS ALONG AND SOUTHEAST OF A LINE EXTENDING FROM WEST
PLAINS TO ST CHARLES MISSOURI TO SPRINGFIELD ILLINOIS.

EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD STAY INFORMED OF
WEATHER DEVELOPMENTS THROUGHOUT THIS AFTERNOON AND TONIGHT.  SKYWARN
ACTIVATION MAY BE NECESSARY.

THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER
SERVICE OFFICE IN ST LOUIS.  AREAS INCLUDED ARE PORTIONS OF EASTERN
AND CENTRAL MISSOURI AND SOUTHWEST ILLINOIS.

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 12:17 PM CDTSevere Thunderstorm WarningLSXClinton, Saint Clair, Washington43 min
Jun 14, 12:20 PM CDTSevere Thunderstorm WarningLSXMontgomery40 min
Jun 14, 12:22 PM CDTSevere Thunderstorm WarningLSXBond, Madison38 min
Jun 14, 12:39 PM CDTSevere Thunderstorm WarningLSXMontgomery51 min
Jun 14, 12:49 PM CDTSevere Thunderstorm WarningLSXRandolph41 min
Jun 14, 12:55 PM CDTSevere Thunderstorm WarningLSXFayette50 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.